Alabama, 2003Flash Flood in Alabama, July 2, 2003
July 2, 2003 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 2, 12:57 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 12:57 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT WED JUL 2 2003
.SHORT TERM...500 MB LOW OVER THE SOUTHEAST STATES ASSOCIATED WITH
THE REMNANTS OF BILL WILL CONTINUE OFF TO THE CENTRAL EAST COAST ON
THURSDAY...LEAVING A TRAILING WEAKNESS ALOFT BACK ACROSS THE CENTRAL
GULF COAST STATES. THE CURRENT WATER VAPOR LOOP SHOWS SEVERAL WEAK
TO MODERATE MID LEVEL SHORTWAVES IN THE SOUTHEAST EXTENT OF THE
WESTERLIES...OR SHEAR AXIS WITH THE EASTERLIES...MOVING ALONG THE
CENTRAL GULF COAST...WITH AREA RADAR LOOPS SHOWING THE ASSOCIATED
CONVECTION OVER THE NORTHERN GULF. THIS CONVECTION WILL REMAIN
MAINLY OVER THE COASTAL WATERS TONIGHT...AND THEN ADVANCE INLAND
SOMEWHAT ON THURSDAY AIDED BY A RATHER WEAK SEA BREEZE AND THE
SERIES OF MID LEVEL DISTURBANCES ALOFT. THE 500 MB LOW OPENS UP ON
THURSDAY NIGHT AND CONTINUES OFF INTO THE ATLANTIC ON
FRIDAY...ALLOWING FOR THE DEEP LAYER RIDGE OVER THE GULF TO SHIFT
SLIGHTLY NORTHWARD AND SLOWLY BRING THE VERY HIGH PRECIPITABLE WATER
VALUE AIR OVER THE NORTHERN GULF INTO THE FORECAST AREA. THIS WILL
ALLOW FOR THE CONVECTION THAT HAS BEEN PRIMARILY OVER THE NORTHERN
GULF TO AFFECT THE FORECAST AREA MORE THURSDAY NIGHT AND
FRIDAY...WITH SIMILAR CONDITIONS FOR FRIDAY NIGHT AND SATURDAY.
PRECIPITABLE WATER VALUES ARE EXPECTED TO ATTAIN 2.25 INCHES ACROSS
THE FORECAST AREA ON SATURDAY. TEMPERATURES REMAIN NEAR SEASONABLE
VALUES.
.EXTENDED...THE DEEP LAYER RIDGE OVER THE NORTHERN GULF WILL CREEP
NORTHWARD TO ALONG THE CENTRAL GULF COAST BY TUESDAY AND REMAINING
IN THIS GENERAL AREA THROUGH WEDNESDAY. THIS PATTERN WILL FAVOR
MAINLY AFTERNOON AND EVENING CONVECTION WITH HEAVIER RAINFALL
AMOUNTS FURTHER NORTHWARD EACH DAY. DAYTIME ENSEMBLE POPS REMAIN IN
THE CHANCE CATEGORY FOR THE ENTIRE FORECAST AREA THROUGH THE PERIOD
AND WILL LEAVE AS THUS...WITH SLIGHT CHANCE POPS AT NIGHT.
TEMPERATURES WILL CONTINUE TO REMAIN NEAR SEASONABLE VALUES.
.MARINE...LIGHT TO MODERATE SOUTHWEST WINDS CONTINUE THROUGH THE
WEEKEND WITH LITTLE CHANGE IN SEAS.
.FIRE...NO CONCERNS.
29
.PRELIMINARY TEMPS / POPS...
MOBILE 74 89 74 88 / 40 60 40 60
PENSACOLA 75 88 75 88 / 40 60 40 60
DESTIN 76 87 76 86 / 40 60 40 60
EVERGREEN 70 89 71 88 / 20 50 20 60
WAYNESBORO 71 89 72 89 / 40 50 20 50
CAMDEN 70 89 71 89 / 20 50 20 50
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jul 2, 4:45 AM CST, 13 hours 55 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT WED JUL 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS
MORNING...WILL MOVE INLAND AND WEAKEN...THEN REDEVELOP LATER IN THE
DAY OVER THE LAND AREAS. A FEW WATERSPOUTS OVER THE COASTAL WATERS
ARE POSSIBLE THIS MORNING.
ALTHOUGH THE SURF HAS CALMED DOWN QUITE A BIT...THERE REMAINS A
SLIGHT RISK OF RIP CURRENTS DURING THE OUTGOING TIDE LATER THIS
MORNING AND AFTERNOON.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED.
In the hours before
Special weather statement, Jul 2, 4:53 PM CST, 1 hour 47 minutes before
ALZ052-061-MSZ076-079-022345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
553 PM CDT WED JUL 2 2003
...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA NORTHWEST FLORIDA UNTIL 645 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 3 MILES NORTHEAST OF SEABOARD TO 2 MILES NORTH OF
ROYCE...MOVING SOUTHEAST AT 10 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SEABOARD...LEAF...DEER PARK...HAWTHORN...PISGAH...AVENT STATION AND
TOPTON THROUGH 645 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR
40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.
ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND
PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND
LOW LYING...FLOOD PRONE AREAS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 2, 5:05 PM CST, 1 hour 35 minutes before
ALZ052-061-MSZ076-079-022345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT WED JUL 2 2003
CORRECTED TO ADD COUNTIES IN ADVISORY
...THUNDERSTORM ADVISORY FOR WASHINGTON...GEORGE...GREENE AND MOBILE
COUNTIES UNTIL 645 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 3 MILES NORTHEAST OF SEABOARD TO 2 MILES NORTH OF
ROYCE...MOVING SOUTHEAST AT 10 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SEABOARD...LEAF...DEER PARK...HAWTHORN...PISGAH...AVENT STATION AND
TOPTON THROUGH 645 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR
40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.
ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY. THESE
STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Flash Flood, Monroe
- When
- July 2, 6:40 PM CST to 8:30 PM CST
- Where
- Monroe County, Uriah
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.571, -87.365 (the zone’s center; the record gives no point)
Heavy rains from a cluster of thunderstorms caused street flooding between Uriah and Monroeville. Several secondary roads in this area had to be closed as they became impassable. The water drained after the storms had dissipated. Rainfall totals of five to seven inches in a two hour period were measured across the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 2, 20032 deaths · 1 event
- Damaging Wind in Minnesota, July 2, 20031 death · 1 injured · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, July 2, 2003$1.1 million · 1.75 in hail · 42 events
- Flood in Florida, July 2, 2003$1.0 million · 1 event
- Hail and Damaging Wind in Montana, July 2, 20031 injured · $500,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 2, 20034 injured · $85,000 · 70 kt wind · 1 event
- Tornadoes and Flash Flooding in North Carolina, July 2, 2003$67,000 · F1 · 11 events
- Tornado in South Carolina, July 2, 2003$75,000 · F1 · 1 event
- Lightning Strike in Florida, July 2, 2003$225,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 2 to 3, 2003$50,000 · 1.75 in hail · 19 events
- Tornado in North Carolina, July 2, 2003$30,000 · F1 · 1 event
- Tornado and Flash Flooding in Minnesota, July 2, 2003$5,000 · F0 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373915.